Thunderstorm Wind, Smith
- When
- May 25, 3:05 PM CST
- Where
- Smith County, 10 mi SW of Tyler
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.250, -95.417
Measured wind gust in the town of Flint.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 2:45 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED MAY 25 2005 .DISCUSSION... AN ALREADY BAD DAY WAS MADE EVEN WORSE...SQUALL LINE ENTERING THE WESTERN FRINGES OF THE CWA AND WE ARE BLIND AS A BAT AS THE KSHV RADAR WILL REMAIN DOWN UNTIL THURSDAY MORNING. AND NONE OF THE PROGS DO NOT HINT MUCH AT THE CURRENT CONVECTION ONGOING ACROSS E TX. BUT WILL MAKE A GUESS BASED ON CURRENT SURFACE ANALYSIS. BELIEVE CURRENT CONVECTION WILL BACKBUILD S ACROSS PORTIONS OF LOWER E TX ALONG THE INSTABILITY AXIS ALONG/S OF THE STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR TYR...TO JUST S OF SHV...TO IER AND CENTRAL MS. SINCE MOS IS CLUELESS WITH THE CURRENT SCENARIO...WILL PLACE HIGH CHANCE POPS WITH SVR WORDING OVER E TX...TAPERING TO SLIGHT CHANCE OVER SW AR/NW LA. COMPLEX SHOULD WEAKEN ON THE NORTHERN FRINGES AS IT ENCOUNTERS MORE OF A STABLE/DRIER AIR MASS...BUT BLOWOFF WILL REMAIN PERSISTENT THROUGH MUCH OF THE EVENING BEFORE SKIES BEGIN TO CLEAR. THUS...THIS MAY THROW OFF TEMPS SOME TONIGHT AS I WAS ORGINALLY EXPECTING LESS CLOUD COVER FOR GOOD RADIATIONAL COOLING. MCS COLD POOL SHOULD REINFORCE THE WESTERN FRINGE OF THE SURFACE BOUNDARY...THUS SHOVING IT S OF THE AREA BY MORNING. NEXT COLD FRONT WILL ENTER THE AREA THURSDAY AFTERNOON...ALTHOUGH THIS NEXT BOUNDARY WILL BECOME MORE AND MORE DIFFUSE AS IT APPROACHES THE BOUNDARY TO THE S. LEFT IN SLIGHT CHANCE POPS FOR SE OK/E TX...BUT TOOK POPS OUT A LITTLE FARTHER E AS MEAN RH/PW/S WILL REMAIN LOW. MODELS HINT AT OUR NEXT MCS DEVELOPING ACROSS E CO THURSDAY EVENING...TRACKING SE INTO THE TX PANHANDLE FRIDAY MORNING...AND INTO N TX BY AFTERNOON. BY THIS TIME...OUR NEXT FRONTAL BOUNDARY SHOULD PULL UP STATIONARY SOMEWHERE ACROSS E TX/N LA...AS WESTERLY FLOW BECOMES MORE DOMINANT WITH THE UPPER RIDGE WEAKENING AND SHIFTING W AWAY FROM THE AREA. HOWEVER...CONVERGENCE ALONG THE BOUNDARY WILL REMAIN WEAK...AND WEAK OVERRUNNING DOESN/T COMMENCE UNTIL FRIDAY NIGHT/SATURDAY IN TIME AS THE ENTRACE REGION OF THE UPPER JET COMES INTO PLAY. WILL MAINTAIN CURRENT MID RANGE CHANCE POPS OVER THE WEEKEND...GIVEN INCREASING PW/S TO NEAR 1.75. GFS APPEARS TO BE SUFFERING FROM FEEDBACK PROBLEMS OVER THE WEEKEND AGAIN...BUT GIVEN PRESCENCE OF THE BOUNDARY OVER THE AREA...FEEL THAT MUCH OF THE AREA WILL GET A DESCENT SHOT AT SOME MUCH NEEDED RAINFALL. WILL KEEP CHANCE POPS GOING THROUGH EARLY NEXT WEEK AS THE 12Z GFS WANTS TO BRING ANOTHER SHARP SHORTWAVE ACROSS OK/AR MONDAY...WITH YET ANOTHER LATE SPRING FRONT TRYING TO PUSH S INTO THE REGION. LOOKS LIKE NW FLOW WILL BE REESTABLISHED BY MIDDWEEK AHEAD OF THE NEXT BUILDING RIDGE OVER THE W...THUS THE RETURN TO VERY WARM/DRY CONDITIONS. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 64 86 63 85 / 20 10 20 30 MLU 60 85 61 86 / 0 0 10 20 DEQ 59 81 61 81 / 20 20 30 30 TXK 62 83 62 82 / 20 10 20 30 ELD 58 84 60 83 / 0 0 20 20 TYR 67 86 64 83 / 50 20 20 30 GGG 66 86 63 85 / 50 20 20 30 LFK 68 89 65 87 / 50 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 25 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP MAINLY ACROSS PORTIONS OF EAST TEXAS THIS AFTERNOON...ALONG A STATIONARY FRONTAL BOUNDARY EXTENDING FROM LOWER EAST TEXAS INTO THE SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA. AN ADDITIONAL CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG THE RED RIVER VALLEY OF NORTH TEXAS NORTH OF THE DFW METROPLEX...COULD ALSO AFFECT THE WESTERN PORTIONS OF EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20 LATER THIS AFTERNOON AS WELL. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELSEWHERE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK. HOWEVER...IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME AS EARLY AS FRIDAY EVENING INTO MUCH OF THIS HOLIDAY WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE WEST...ALLOWING SEVERAL UPPER LEVEL DISTURBANCES TO MOVE EAST ACROSS THE REGION ATOP ANOTHER COLD FRONT THAT WILL PULL UP STATIONARY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PORTIONS EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST ALBA 32.79N 95.64W
05/25/2005 60 MPH WOOD TX LAW ENFORCEMENT
SO DEPUTIES REPORT WIND GUSTS TO 60 MPH.
&&
LHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 S LINDALE 32.45N 95.41W
05/25/2005 SMITH TX LAW ENFORCEMENT
TREE DOWN ON POWER LINE.
0328 PM TSTM WND GST TYLER 32.33N 95.30W
05/25/2005 55 MPH SMITH TX ASOS
TYR ASOS REPORTED 48 KT GUST AT 328 PM...55 MPH.
&&
17The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Measured wind gust in the town of Flint.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481477.